| Catalog Number |
FEM08060 |
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/17/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
Event or Problem Description
It was reported that during the attempt to deploy the endovascular stent graft in a curved surgical draft beyond a corner of a dialysis graft, the shaft of the delivery system broke.Reportedly, the entire system could be removed with the stent graft still not deployed.The procedure was completed successfully by using another device.No patient injury was reported.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The condition of the returned device confirmed the reported deployment failure.The stent graft was found to be partially released and the outer sheath was found to be torn off and elongated.The condition of the device indicates that increased friction must have affected on the delivery system during the attempt to deploy the stent graft finally resulting in the fracture of the outer sheath.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with difficult anatomic conditions leading to increased friction during deployment and subsequent sheath fracture.Reportedly, the anatomy of the tracking vessel and lesion was calcified.The user had difficulties in advancing the delivery system to the target lesion.The proximal end of the stent graft was not placed in a straight section of the lumen prior to stent graft deployment as it was in a curve.Insufficient flushing of the device may be another contributing factor to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".